Jump to content



Photo

Riding Out Long Term Withdrawal With Prozac


  • Please log in to reply
3 replies to this topic

#1 yoyoma

yoyoma

    Newbie

  • Members
  • Pip
  • 1 posts

Posted 16 January 2018 - 02:08 PM

Hello,

 

I am 4 months off Cymbalta, was on 30mg/60mg for 6-7 months, and am still feeling subtle withdrawal effects. Primarily an inability to read or focus for very long without getting headaches and overstimulated. I was considering going on Prozac to combat the longer term effects, and come off in a few months when hopefully the Cymbalta withdrawal would be pretty much over. Would this work, or just exacerbate the issue? Also, is this symptom and/or feeling the symptoms this long after stopping normal at all?

 

Thank you.


#2 fishinghat

fishinghat

    God-like

  • Active Members
  • PipPipPipPipPipPipPipPip
  • 10,609 posts
  • LocationMissouri

Posted 16 January 2018 - 02:30 PM

Welcome yoyoma

 

For most the symptoms last 6 to 8 months and even a year or more in severe instances. You are doing very well at this point. Many have success going to a low dose of Prozac but before doing that I would consider asking your dr for a prescription for hydroxyzine or clonidine for the symptoms. The are not addictive and have no withdrawal. Something else you might consider is trying a little Benadryl (50 mg of diphenhydramine).. It may make you a little drowsy at first but should help you with the emotional issues. Don't use it on a regular basis as your body can get use to it. Try and stay away from the benzos like valium or Xanax as they are very addictive.

 

After all you have been through I would just hate to have you go through Prozac withdrawal if you don't need to.

 

Let us know how it goes. You are doing great.


#3 thismoment

thismoment

    God-like

  • Active Members
  • PipPipPipPipPipPipPipPip
  • 2,514 posts

Posted 16 January 2018 - 04:27 PM

Hi yoyoma

 

As always, sound advice from fishinghat.

 

It's important to note that some 'symptoms' may persist for some time, and another SNRI or SSRI may simply hand you another bouquet of symptoms which you will have to address further down the line.

 

Right now your brain is busy building the new you. Perhaps the best you can do is let it be and strive to lend a hand. By that I mean create a distraction while your brain is working hard to establish equilibrium.  Example-- strive to improve those areas of your life you feel need some improvement: perhaps create a better diet; exercise more; visit a botanical garden; clean out the garage.

 

Get away from your brain, and put something in order. Anything. 

 

Just do one simple thing to start.

 

I think it's counterproductive to yearn for the old you; as far as we know, Time only moves in one direction. You will always be a mosaic of all you have met: all you have suffered; all you have triumphed; all you have loved; and all you have lost.

 

Some small artifacts from your experience with Cymbalta may be included in the new you that emerges from this part of your life.

 

That's okay.

 

Take care.


#4 Dtchgrl

Dtchgrl

    Advanced Member

  • Site Supporter
  • 30 posts

Posted 30 January 2018 - 02:45 PM

Well said...



0 user(s) are reading this topic

0 members, 0 guests, 0 anonymous users